Format

Send to:

Choose Destination
See comment in PubMed Commons below
Intern Med. 2013;52(21):2457-60.

Rifampicin-induced acute kidney injury during the initial treatment for pulmonary tuberculosis: a case report and literature review.

Author information

  • 1Department of Respiratory Medicine, Tokyo Medical and Dental University, Japan.

Abstract

A 47-year-old man diagnosed with pulmonary tuberculosis was referred to our hospital. Rifampicin, isoniazid, pyrazinamide and ethambutol were administered, and the patient's symptoms promptly improved. On the 19th hospital day, he developed acute kidney injury with a fever and chills. Renal biopsy specimens indicated tubulointerstitial nephritis. Suspecting rifampicin-induced acute kidney injury, we discontinued the rifampicin and administered levofloxacin in its place. The patient's serum creatinine level subsequently gradually improved. We herein report this case and review eight cases reported in Japan. We found that the rifampicin toxicity appeared at both the initial administration and readministration. All eight patients presented with proteinuria.

PMID:
24190152
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Write to the Help Desk